Alert archive / Texas / Flash Flood Warnings in 1992
Flash Flood Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 2, 1992, 5:55 AM CDT for Harris County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1992, 5:55 AM CDT (10:55 UTC)
- Expired
- Jun 2, 1992, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Harris County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:30 PM CDT, 15 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM CDT, 15 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON, TX 230 PM CDT MON JUN 1 1992 TSTMS CONT TO FIRE ALG BNDRY OVR N PTN OF FA... AND EXPECT THIS ACTIVITY TO CONT WELL INTO EVENING WITH SOME DVLPMNT TO S AS WELL. SO... WILL FCST TSTMS! ALSO...AS THS SFC BNDRY DRFTG ONLY VRY SLOLY TO S... WL EXTND FFA TO HARRIS AND FT BEND COUNTIES OF ZN 47 AND ADD 45 AND 46 AS WELL WHERE TSTMS HV BCM ENTRAINED ALG BNDRY OVR PTNS OF MONTGOMERY...SAN JACINTO...AND POLK COUNTIES. SHWRS/TSTMS ALSO BCMG MORE ORGANIZED ALG E-W LINE OVER HARRIS-FT BENT-COLORADO COUNTIES LAST HOUR...THIS ACTVTY ALSO LKLY TO CONT INTO EVENG... THUS WILL LIFT POPS FOR TNT TO REFLECT THIS. OTHRW... BLEW TDAYS TEMPS BY EXPCTNG TOO MUCH FRM CLD CVR... SO WILL WILL PLAY MORE MIDDLE-OF- ROAD GAME FOR TMRW AND GO WITH MOS... WHICH SUGGS WE TRIM A CAT FRM TDAYS HIGHS DUE... AGN... TO CLDS/PCPN. WITH H5 TROF ROTATING IN TMW...ALG WITH PVA... SFC CNVGNC... STG H7 VV AND PSBLY SEVERAL OTHR THINGS I DIDN'T EVEN LOOK AT... EXPCT VRY INTERESTING DAY TMRW WITH SVR WX AGN PSBL AND WL LIKELY WANT TO EXTND FFA IN TIME AT LEAST...PSBLY IN TERMS OF AREA AS WELL. 38 SE TX...FFA ZNS 37-45-46 AND HARRIS...FT BEND...WHARTON...AUST$IN AND COLORADO COUNTIES OF ZN 47
In the hours before
Special weather statement, Jun 2, 1:23 AM CDT, 4 hours 32 minutes before
TXZ032-037-045>047-049-020730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON TX 110 AM CDT TUE JUN 2 1992 ...A FLOOD AND FLASH FLOOD WATCH REMAINS IN EFFECT FOR PART OF SOUTHEAST TEXAS TODAY... THE WATCH DOES INCLUDE THE HOUSTON AND GALVESTON METROPOLITAN AREAS. AT 1 AM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CROCKETT TO JUST WEST OF COLLEGE STATION TO 10 MILES WEST OF LA GRANGE. THIS LINE WAS MOVING TO THE SOUTHEAST AT 15 MPH AND WILL BE AFFECTING AN AREA BETWEEN NAVASOTA TO COLUMBUS BY 2 AM. PERSONS LIVING IN WESTERN COLORADO AND AUSTIN COUNTIES CAN EXPECT THE STRONGEST STORMS ASSOCIATED WITH THE LINE OF THUNDERSTORMS. SMALL HAIL... HEAVY DOWNPOURS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO YOUR LOCAL NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:18 AM CDT | Flash Flood Warning | HGX | Austin, Colorado | 3 hr |
| Jun 2, 5:55 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Jun 2, 1:28 PM CDT | Tornado Warning | HGX | Chambers | 32 min |
Nearby
Flash Flood Warnings in Texas, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.